20 Years Coming To An End
Hello, everyone. I spent 9 months in the gulf in and around al mishab in 1991. I was temporarily assigned to LCU 1632, but was off of the USS Denver. Everyone on the LCU was taking "the pills" to protect them from whatever except me because I was only assigned temporarily. Anyway, one day we were far from other vessels, kind of on our own when we were overflown by an aircraft. The aircraft circled around us and discharged some type of vapor/liquid in the air above us. Within an hour I was very sick with symptoms of a severe cold. Everyone else (taking the pills) were fine. I was also on the land in and around al mishab for some time when the warning alarms went off. When I returned from the gulf I had bad swelling of the glands in my neck and armpits. I also coughed all the time. Eventually that went away but something drastically changed in me. I lost hair, gained weight, something about the way I look changed, it was very noticeable. I started having severe panic attacks and some other physical problems. I have been taking medication for my panic attacks for 11 years now and I assume I will be taking the meds the rest of my life. I did register with the GWS reg, but I never reported what happened and to me and the sudden change in my body and mind. I am retiring from the Navy in 2 more months. My 20 years is almost over. I will be getting my separation physical very soon. I am going to tell the doc everything.